Jump to content
CrazyBoards.org

Recommended Posts

Hi Everyone,

 

I have been on Paxil CR since mid February. I started on 25mg and then went up to 37.5, which I have been on for a month.  I have been on this drug and dosage once before in the past and didn't have many issues in the beginning, mainly sweating, minor headaches, and some insomnia.

 

I just have a quick question, I've been experiencing moments of vertigo since Sunday night. I noticed it when I got up in the middle of the night. I got up and for a few seconds I was very dizzy. I figured I just got up too fast and had been in a deep sleep. However, I keep getting this dizziness/vertigo when my head tilts backwards, if I lay down on a complete flat surface (no pillows) or if I tilt my head to the left. Weird? I've never had this before, but I know with Paxil in the beginning stages I normally get weird side effects that will last for a few days and then go away.

 

Just wanted to see if anyone had any similar experiences with their meds?

 

Thank you!

Link to comment
Share on other sites

I've had really bad dizziness from anxiety.  I didn't think it was, but we eliminated all else (physical causes) and I started taking my Ativan PRN regularly, it went away and I was able to go back to PRN with the Ativan.

 

Something to consider.  I'm not sure if anxiety would cause the vertigo though.

Link to comment
Share on other sites

Thanks Jarn. My anxiety and depression has actually subsided. Now I feel like I am dealing with side effects. For some reason with Paxil, my side effects start to take place after about a month (once I start feeling better). Hoping that is just what it is. After trying 3 different meds and tons of doctor visits, I really can't afford going back and forth to the doctor! I see my Pdoc next week, if it is still there I will bring it up to him. Well, either way I will bring it up, even if I am feeling better.

 

Thanks!

Link to comment
Share on other sites

The other thing you should check is your blood pressure.  Meds have weird effects on people, and getting dizzy when you stand up is a classic symptom of low blood pressure.  If you have a blood pressure cuff, or know someone who does, you should check it.

 

olga

Link to comment
Share on other sites

I get very dizzy when I have an anxiety attack.  I've landed in the ER in and out of consciousness from one. 

 

It comes on fast for me, so I carry meclizine (OTC) with me wherever I go because somehow it starts to get rid of the dizziness I experience.

Link to comment
Share on other sites

i have vertigo from my meds also, but i have no idea whether it's the lithium or the parnate.  i have it when getting up too fast (orthostatic hypotension, common with a lot of psych meds), but i also have it when walking sometimes.  that's really embarassing because i look like i'm drunk.

Link to comment
Share on other sites

This sounds like benign paroxysmal positional vertigo. It might not be a side effect but could just be something unrelated. BPPV causes vertigo with certain head movements and changes in posture and often affects one ear more than the other.

Link to comment
Share on other sites

I get vertigo attacks, unrelated to my meds. Do get your blood pressure checked, but also look for the Epley maneuver. You can google it -- it's a series of head movements that moves the little bits of calcium in your inner ear. It's the only thing that works for me. 

Link to comment
Share on other sites

  • 4 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...